MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-4-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after the microcatheter tip was shaped, it was found to be damaged.It was replaced in time and used normally.The coil was accidentally detached.After timely removal, the coil was replaced and successfully implanted.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing embolization treatment of aneurysm surgery for treatment of a saccular, unruptured aneurysm.The access vessel was the femoral artery.It was noted the patient's blood flow was normal and vessel tortuosity was normal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the cause of the coil premature detachment and catheter damage was not determined.There was no kink/damage observed on the pushwire.
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83360) as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box and within a sealed biohazard pouch.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: (pli-10) the echelon-10 total length was measured to be ~155.9cm.The echelon-10 useable length was measured to be ~148.0cm which is within specification.Upon visual examination, no issues were found with the echelon-10 hub.No bends or kinks were found with the catheter body.The distal marker band was found to be damaged (flattened).The distal tip was noted to be pre-shaped.No other anomalies were observed.(pli-20) the actuator interface, positive load indicator and coupler tube were found to be separated.This is indicative a manual method detachment was attempted.The axium coil pushwire was found to be broken distal to break indicator at proximal end.The coin was found to be not against the lumen stop.The implant coil was already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium implant coil was returned with the implant already detached; however, the root cause could not be determined.It is likely the premature detachment was due to the pushwire break at break indicator causing the release wire to be pulled back and releasing the implant coil.It is likely the damage (break) to the pushwire occurred upon opening the package and attempting to remove the product or after removing it from the package and preparing it per ifu.The customer reported accidently causing premature detachment.Based on the reported information and the device analysis the customer¿s report of ¿catheter kink/damage¿ was confirmed as the distal marker band was found to be damaged (flattened).The root cause is undetermined.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coil should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19906734
Report Number9612164-2024-03582
Device Sequence Number7136269
Product Code KRD
UDI-Device Identifier00763000313661
UDI-Public00763000313661
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-4-3D-ES
Device Catalogue NumberAPB-1.5-4-3D-ES
Device Lot Number227675480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by ManufacturerNot provided
09/26/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/21/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown